Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 71, NWS Green Bay, WI

October 25, 2011

NWS Green Bay, WI issued this small craft advisory at Oct 25, 2011, 4:36 AM CDT. It took effect at Oct 25, 2011, 10:00 AM CDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2011, 4:36 AM CDT (09:36 UTC)
In effect from
Oct 25, 2011, 10:00 AM CDT
Expired
Oct 26, 2011, 11:00 AM CDT
In force
25 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

454 
WHUS73 KGRB 250936
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
436 AM CDT TUE OCT 25 2011

...INCREASING EAST WINDS AND BUILDING WAVES TODAY AND TONIGHT...

.LOW PRESSURE MOVING FROM NEBRASKA TO NORTHERN ILLINOIS WILL
PRODUCE INCREASING EAST WINDS AND BUILDING WAVES TODAY AND
TONIGHT. THEY MAY POSE A HAZARD TO SMALL CRAFT.

LMZ541>543-251745-
/O.NEW.KGRB.SC.Y.0071.111025T1500Z-111026T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
436 AM CDT TUE OCT 25 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM
CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
7 AM CDT WEDNESDAY. 

* WINDS...EAST WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH HIGHER GUSTS.

* WAVES...WILL BUILD TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
5 follow-up statements
000 
WHUS73 KGRB 251521
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1021 AM CDT TUE OCT 25 2011

...INCREASING EAST WINDS AND BUILDING WAVES THROUGH LATE
TONIGHT...

.LOW PRESSURE MOVING FROM EASTERN NEBRASKA TO NORTHERN ILLINOIS
WILL PRODUCE INCREASING EAST WINDS AND BUILDING WAVES THROUGH LATE
TONIGHT.

LMZ541>543-252330-
/O.CON.KGRB.SC.Y.0071.000000T0000Z-111026T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1021 AM CDT TUE OCT 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY...

* WINDS...EAST WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH HIGHER 
  GUSTS.

* WAVES...WILL BUILD TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
088 
WHUS73 KGRB 252040
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
340 PM CDT TUE OCT 25 2011

...GUSTY NORTHEAST WINDS AND HIGH WAVES THROUGH WEDNESDAY
MORNING... 

.LOW PRESSURE MOVING FROM IOWA TO NORTHERN INDIANA WILL PRODUCE
GUSTY NORTHEAST WINDS AND HIGH WAVES THROUGH WEDNESDAY MORNING.

LMZ541>543-260445-
/O.EXT.KGRB.SC.Y.0071.000000T0000Z-111026T1600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
340 PM CDT TUE OCT 25 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM CDT WEDNESDAY...

* NORTHEAST WINDS 15 TO 25 KTS WITH HIGHER GUSTS.

* WAVES WILL BUILD TO 4 TO 6 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
350 
WHUS73 KGRB 260237
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
937 PM CDT TUE OCT 25 2011

...GUSTY NORTHEAST WINDS AND HIGH WAVES THROUGH WEDNESDAY
MORNING...

.LOW PRESSURE MOVING FROM WESTERN ILLINOIS INTO NORTHERN INDIANA
WILL PRODUCE GUSTY NORTHEAST WINDS AND HIGH WAVES THROUGH
WEDNESDAY MORNING.

LMZ541>543-261045-
/O.CON.KGRB.SC.Y.0071.000000T0000Z-111026T1600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
937 PM CDT TUE OCT 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT
WEDNESDAY...

* NORTHEAST WINDS 15 TO 25 KTS WITH HIGHER GUSTS TONIGHT...
  DIMINISHING TO 10 TO 20 KTS ON WEDNESDAY.

* WAVES 4 TO 6 FT TONIGHT AND WEDNESDAY MORNING...SUBSIDING TO 2
  TO 4 FT WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
694 
WHUS73 KGRB 260908
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
408 AM CDT WED OCT 26 2011

...GUSTY NORTH WINDS AND HIGH WAVES WILL DIMINISH BY MIDDAY...

.GUSTY NORTH WINDS AND LARGE WAVES WILL DIMINISH BY MID DAY AS LOW
PRESSURE OVER NORTHERN INDIANA WEAKENS AND MOVES TO THE EAST.

LMZ541>543-261600-
/O.CON.KGRB.SC.Y.0071.000000T0000Z-111026T1600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
408 AM CDT WED OCT 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING...

* NORTHEAST WINDS 15 TO 20 KTS WITH HIGHER GUSTS WILL DIMINISH TO
  10 TO 20 KTS BY MIDDAY.

* WAVES 4 TO 6 FT SUBSIDING TO 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
521 
WHUS73 KGRB 261507
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1007 AM CDT WED OCT 26 2011

...GUSTY NORTH WINDS AND HIGH WAVES WILL DIMINISH BY MIDDAY...

.GUSTY NORTH WINDS AND LARGE WAVES WILL DIMINISH BY MID DAY AS
LOW PRESSURE OVER NORTHERN INDIANA WEAKENS AND MOVES TO THE EAST.

LMZ541>543-261615-
/O.CON.KGRB.SC.Y.0071.000000T0000Z-111026T1600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1007 AM CDT WED OCT 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING...

* NORTHEAST WINDS 10 TO 20 KTS WITH OCCASIONAL HIGHER GUSTS WILL
  DIMINISH TO 10 TO 15 KTS BY MIDDAY.

* WAVES 3 TO 5 FT SUBSIDING TO 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
WOLF

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 25, 4:29 AM CDT, 7 minutes earlier.

Area forecast discussion, Oct 25, 4:29 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
429 AM CDT TUE OCT 25 2011

.SHORT TERM...TODAY THROUGH WEDNESDAY. SURFACE LOW MOVING FROM
NEBRASKA TO NORTHERN ILLINOIS BY LATE TONIGHT WILL BRING A LIGHT
RAINFALL TO THE REGION. THE UPPER FLOW IS RATHER FLAT SO DO NOT
EXPECT SIGNIFICANT DEEPENING TO THE SYSTEM. WHILE THERE HAVE BEEN
ECHOES ON THE RADAR SINCE MONDAY EVENING THE ATMOSPHERE HAS BEEN
SLOW TO MOISTEN. MEASURABLE RAIN IS EXPECTED BY 12Z OVER MOST
AREAS HOWEVER.

CLOUDS AND RAIN WILL HOLD HIGH TEMPERATURES DOWN IN THE 40S
ROUGHLY NORTH OF HIGHWAY 29 AND WILL PREVENT ANY SURFACE BASED
CONVECTION. THERE IS SOME MID LEVEL INSTABILITY SO KEPT A SLIGHT
CHANCE OF THUNDERSTORMS ACROSS THE SOUTHERN HALF OF THE AREA. THE
RAIN SHOULD END FORM WEST TO EAST TONIGHT AS THE SYSTEM MOVES OFF
TO THE EAST. RAISED LOW TEMPERATURES A FEW DEGREES DUE TO EXPECTED
CLOUD COVER AND WIND.

WEDNESDAY SHOULD SEE AT LEAST A LITTLE SUNSHINE AS DRIER AIR
ARRIVES FROM THE WEST. COLD ADVECTION SHOULD KEEP HIGH
TEMPERATURES A COUPLE DEGREES BELOW NORMAL.

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY.

THE LATEST GFS ENSEMBLE MEAN INDICATES A PROGRESSIVE PATTERN SHAPING
UP OVER THE NEXT WEEK AS TROUGHING DIGS OVER THE EASTERN HALF OF THE
CONUS AND A REINFORCING WAVE DIVES OVER THE GREAT LAKES THIS
WEEKEND.  MODELS ARE IN GOOD AGREEMENT UNTIL ABOUT 12Z FRIDAY WHEN
THEY HAVE DIFFERENCES IN TIMING OF THE DIGGING WAVE OVER THE GREAT
LAKES.  WILL TRY TO BLEND THE ECMWF AND GFS FOR THIS SYSTEM.
THEREAFTER...WILL LEAN MORE TOWARDS THE GFS ENSEMBLE MEAN.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...A SHORTWAVE TROUGH WILL BE
MOVING ACROSS THE WESTERN GREAT LAKES LATE WEDNESDAY NIGHT INTO
THURSDAY.  THE BEST MID AND UPPER FORCING WILL RESIDE OVER SOUTHERN
WISCONSIN AND NORTHERN ILLINOIS WITH THIS WAVE AND MOISTURE WILL BE
TIED UP ALONG A FRONTAL BOUNDARY OVER THE OHIO VALLEY.  BUT WILL
STILL HAVE PLENTY OF MID AND UPPER MOISTURE TO KEEP SKIES ON THE
MOSTLY CLOUDY SIDE OVER CENTRAL AND NORTHEAST WISCONSIN WEDNESDAY
NIGHT.  CONDITIONS ARE LITTLE MORE INTERESTING ON THURSDAY WHEN
DIURNAL INSTABILITY GETS THROWN INTO THE MIX...UNDER STEEP MID-LEVEL
LAPSE RATES OF 8 C/KM.  LOOKS LIKE A DECENT RECIPE FOR AFTERNOON
SHOWER DEVELOPMENT...WITH THE HIGHEST COVERAGE OVER NORTHERN AND
NORTHEAST WISCONSIN.  THE TROUGH WILL PASS TO THE EAST BY THE START
OF THURSDAY NIGHT...AND WILL SEE STABLE CONDITIONS RETURN.

REST OF THE FORECAST...THE NEXT SHORTWAVE WILL BE AMPLIFYING OVER
THE WESTERN GREAT LAKES ON FRIDAY...QUITE SIMILAR TO THE WAVE ON
THURSDAY.  PENDING THE EXACT TRACK/TIMING OF THE WAVE (GFS QUICKER
AND FARTHER NORTH THAN THE ECMWF)...COULD SEE ANOTHER DAY OF
DIURNALLY INDUCED SHOWERS.  SOME SHOWERS MAY LINGER INTO FRIDAY
NIGHT TOO...THOUGH COVERAGE WILL BE LESS THAN ON FRIDAY.  IF SOME
SHOWERS DO OCCUR FRIDAY NIGHT...SNOWFLAKES MAY BE MIXED IN AWAY FROM
LAKE MICHIGAN.  THE UPPER TROUGH WILL PULL OUT BY SATURDAY LEAVING
WEAK HIGH PRESSURE AT THE SURFACE.  THE GFS THEN BRINGS IN
ADDITIONAL SHORTWAVE ENERGY FOR SATURDAY NIGHT INTO SUNDAY...BUT THE
ECMWF DELAYS THIS MORE FOR SUNDAY NIGHT INTO MONDAY.  CARRYING
SLIGHT CHANCE POPS FOR SUNDAY NIGHT INTO MONDAY...BUT THE DETAILS
ARE QUITE SKETCHY SO WILL LEAVE ALONE.  TEMPS REMAINING COOL THROUGH
SATURDAY THEN SLOWING MODERATING.
&&

.AVIATION...CIGS WILL LOWER TODAY TO MVFR IN MOST PLACES BY
AFTERNOON AND CONTINUE INTO THE EVENING HOURS ALONG WITH
OCCASIONAL RAIN. IFR CIGS POSSIBLE AT GRB/ATW/MTW/OSH DURING THE
EVENING HOURS.
&&

.MARINE...INCREASING EASTERLY WINDS AND BUILDING WAVES EXPECTED
LATER TODAY AND TONIGHT AS LOW PRESSURE PASSES BY TO THE SOUTH.
ISSUED A SMALL CRAFT ADVISORY FOR THE LAKESHORE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RDM/MPC
Hazardous weather outlook, Oct 24, 2:53 PM CDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
253 PM CDT MON OCT 24 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-252000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
253 PM CDT MON OCT 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SOUTH OF A WAUSAU TO KEWAUNEE
LINE ON TUESDAY. NONE OF THESE STORMS ARE EXPECTED TO BECOME
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-252000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
253 PM CDT MON OCT 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE FROM ALGOMA SOUTHWARD ON
TUESDAY. NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE.

INCREASING NORTH WINDS AND BUILDING WAVES MAY CREATE CONDITIONS
HAZARDOUS TO SMALL CRAFT LATE TUESDAY INTO WEDNESDAY.

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.